Aa
Aa
A
A
A
Close
Avatar universal

how do i know

my bf for about a year has been odd, to say it nicely i have only dated him a year so i really don't have any background to compare too with him but I have had issues and dicided i was done with his strange behavior so I ws breaking up with him... Now he dropped the bomb that he is addicted to Percocets so I did all the research I could to help him.....  He said no he was going cold turkey so I support him well it has only been one day and he is back to work feeling much better... Now I say bull  he said he is only or was only taken 5 or less a day and for about 12 weeks  is this possible.. I really have nothing to loose so im not afraid of that I live on my own we share nothing.. but I don't like the feeling that he is givin off like it is that simple to get off.  what do i do, just dump him and deal with the pain of my loss and let him go his own way... I do care for him deeply but every thing i have read and heard from people that this is serious stuff is it possible he can be clean after one day,,,,,, truely my gut says no.....dont be a fool he will say and do whatever he has to to keep me from leaving...????????

Thanks
pinky
13 Responses
Sort by: Helpful Oldest Newest
Avatar universal
A sign.  Hmm.  I was a bit manic when I was on them.  And in the interval between the doses I was a bit irritable and moody.  Mostly though you can't tell.  You could possibly check for pinpoint pupils.  I am a highly functioning addict.  So it's very possible to have no sign of this.
Helpful - 0
Avatar universal
The biggest sign is that feeling in your gut that tells you something is not right --- there are few physical signs.   Still say a drug test would relieve all your fears and IF he really is clean he would welcome the chance to prove it.  On the other hand, if he starts the bit about not trusting him - that is a huge red flag.  We wish you (and him) the best.
Helpful - 0
Avatar universal
what are the signs of perk addiction are there any all this feed back is great cause just today i had another friend tell me she is taking vicadine? and it is getting out of hand, now what do i say.. this is very hard to understand,  with the bf I will just take one step at a time with my friend  i never saw it coming...  are there signs
pinky
Helpful - 0
176495 tn?1301280412
I just skimmed through stuff as I'm at work...does he want to quit?  Do you want to put up with worrying about this?  If he is addicted you're looking at months/years of wondering if he's quit, relapsed, quit, relapsed..

I wouldn't


Jim
Helpful - 0
Avatar universal
I hate to say this but you either have to be supportive or you need to get out of his life.    Addictions are hard to understand even when you are addicted.  It's a difficult concept to wrap one's head around.

I need all the support I can get being an addict and if you want to be helpful to him then do  be all you can be to get him thru this.  I think the parts of addiction I hated were the fact that everyone second guessed me and I was given no benefit of any doubt and treated less than a person.

I think he has a good chance to dump this problem with what you reported as his usage.   If you can't give him support,  You may need support on helping him over this.  And that is a good thing  But you sound like you are ready to move on now and just do him a favor if you aren't going to be supportive the whole way then don't mess with his mind on this.  I think it could relapse him but I also think he kick this for himself and not anyone else.  An addict has to do this foremost for themselves.  Other people are helpful as to the reason but the addict has to understand I think that they are stopping because it's good for them.
Helpful - 0
625635 tn?1222256059
it takes 3 days for the pills to get out of his system.. he is taking 5 a day for 12 monthes yes he will have some withdraw symptoms.. he cant be clean in 1 day.. i was taking 15 tabs for 4 years i am on the subxone treatment now i started this week i had to go 2 and half days before i started the sub without anything. i do think you should get a test and see for youself but to be honest its not out of his system in 1 day it takes at least 3. good luck i wish you well it is a long journey just pray for him and be by his side if you choose
Helpful - 0
Avatar universal
Your boy friend said he was addicted to the drug. That means he cant do without it. I'm just saying read between the lines. If he only took them at the dose he said he was for a short time . He could go cold turkey without to much trouble. Please watch out for yourself and do not get traped into believing what your gut feelings tell you are a lie!! If you feel like talking about this more , please leave me a message. Good Luck and MAY GOD BLESS YOU BOTH IN JESUS NAME A-MEN!!!
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
Keep us posted on what is going on.  Addiction affects everyone who is involved.    sara
Helpful - 0
Avatar universal
thanks for your responses maybe he is fine???? I may take the advice and get a drug test for sometime in the future I hae nothing to loose so I will just wait and see if changes are made to the strange behavior... Thanks again so much..

I just worry to much maybe thats my problem  LOL  
Pinky
Helpful - 0
Avatar universal
I wish you the best but it it is true that he is (or was) addicted, the next step is to do anything one can to hide from the truth.  I totally agree with Cathy that a drug test done in the privacy of your home with no advance warning would be the way to go -- otherwise you will always have doubts.   Then a follow up test periodically to verify he is staying clean.  If he really is then he should welcome the chance to prove it to you-----  All the best.
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
I agree with the above too on the wd's but i would watch the "strange behavior" as you called it.  Hopefully he will get off them and things will change.  sara
Helpful - 0
340590 tn?1290952141
i agree with eagle, but if you realy have doubts they do sell drug tests at pharmacies...have him take one and you will know for sure.  i think it takes about 3 days to clear the system.
Helpful - 0
Avatar universal
Five per day for twelve weeks could be stopped without any significant indications. Its just a therapeutic dose. Most on here have a multiple year history of double digit pills daily.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.